Hail, Vermilion
- When
- May 25, 11:22 AM CST to 11:23 AM CST
- Where
- Vermilion County, Sidell
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -87.820
A deep area of low pressure lifting from the Plains into the Upper Midwest pulled a strong cold front eastward toward the Mississippi River during the afternoon of May 25th. Severe thunderstorms developed ahead of the cold front, as well as along a warm front lifting northward through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A deep area of low pressure lifting from the Plains into the Upper Midwest pulled a strong cold front eastward toward the Mississippi River during the afternoon of May 25th. Severe thunderstorms developed ahead of the cold front, as well as along a warm front lifting northward through the area. Many of the storms produced large hail up to the size of golf balls and damaging winds in excess of 60 mph. In addition, 6 tornadoes touched down across central Illinois, including an EF2 tornado that caused significant damage south of Robinson in Crawford County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 9:40 AM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1040 AM CDT WED MAY 25 2011 .DISCUSSION... ISSUED 1028 AM CDT WED MAY 25 2011 VIGOROUS UPPER LEVEL LOW OVER THE PLAINS MOVING SLOWLY EASTWARD THIS MORNING AND THREATENING TO BRING SEVERE WEATHER TO MUCH OF THE FA THIS EVENING. AFTER A ROUND OF THUNDERSTORMS FOR MOST LOCATIONS NORTH OF INTERSTATE 70 THIS MORNING...WARM AND MUGGY AIR WILL STAY THROUGHOUT THE DAY...WITH SOME TEMPERATURE RECOVERY EXPECTED IN THE BREAKS IN THE CLOUDS. THIS WARM UP WILL ADD TO THE INSTABILITY IN ADVANCE OF THE COLD CORE MOVING OVER THE REGION TONIGHT. HAVE ADJUSTED THE POPS AND WEATHER TO REMOVE MORNING WORDING...BUT WILL LIKELY MAKE ANOTHER ADJUSTMENT IF THE SKIES CLEAR ENOUGH TO REDUCE THE POPS TO MORE SCT COVERAGE. HJS && .AVIATION... ISSUED 655 AM CDT WED MAY 25 2011 OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL IL TERMINAL AIRPORTS TODAY AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS WILL DROP THE VISIBILITY AS LOW AS 1/2 TO 1 MILE AND CEILINGS DOWN TO 500-1.5 FEET AT TIMES WHICH HAS ALREADY HAPPENED AT PIA AND BMI. WINDS COULD GUSTS TO 30-40 KTS OR HIGHER WITH STRONGER THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH 15Z/10 AM THIS MORNING WITH A WARM FRONT LIFTING NORTHWARD ACROSS CENTRAL IL FROM I-72...AND AGAIN THIS EVENING WITH AN APPROACHING STRONG LOW PRESSURE AND COLD FRONT FROM CENTRAL KS WHERE 995 MB LOW PRESSURE IS CURRENTLY. THIS ASSOCIATED WITH A DEEP 555 DM 500 MB CUTOFF LOW OVER CENTRAL KS. LOW PRESSURE SYSTEM TO GRADUALLY WEAKEN AS IT MOVES INTO IL BY 12Z/7 AM THU. ENE WINDS 10-15 KTS AND GUSTS 15-25 KTS NORTH OF WARM FRONT AT PIA AND BMI FOR A TIME THIS MORNING TO TURN SOUTH BY AFTERNOON AS WARM FRONT LIFTS NORTH. SOUTH WINDS 7-15 KTS THIS EVENING TO TURN NNE DURING OVERNIGHT FROM HIGHWAY 51 WEST WITH CMI WINDS LIKELY STAYING SOUTH THROUGH THE NIGHT. HUETTL && .PREV DISCUSSION... ISSUED 330 AM CDT WED MAY 25 2011 FORECAST CONCERN IS MODERATE RISK OF SEVERE STORMS TODAY AND THIS EVENING SOUTHEAST OF A QUINCY TO PEORIA TO PONTIAC LINE (SLIGHT RISK OF SEVERE STORMS NW OF THIS LINE) AND ALSO HEAVY RAINS LIKELY TODAY. 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT NEXT FEW DAYS AND USED A BLEND. MET AND MAV GUIDANCE TEMPS HAVE TRENDED COOLER FROM TONIGHT THROUGH THU NIGHT...AND TRENDED FORECAST IN THAT DIRECTION... THOUGH NOT QUITE AS COOL ESPECIALLY FOR THU HIGHS. SHORT TERM...TODAY THROUGH SATURDAY. SPC ISSUED TORNADO WATCH FROM LINCOLN SW EARLY THIS MORNING FROM 1 TO 8 AM CDT. RADAR MOSAIC SHOWS A LING OF STRONG TO POTENTIALLY SEVERE STORMS WITH HAIL AND GUSTY WINDS RACING NE AT 45 MPH FROM A QUINCY TO LITCHFIELD LINE. EARLY MORNING SURFACE MAP SHOWS DEEPENING 995 MB LOW PRESSURE OVER CENTRAL KS WITH A FRONTAL BOUNDARY OVER NORTHERN MO INTO CENTRAL IL/IN NEAR I-72 AND I-74. TEMPS HAVE SLIPPED INTO THE MID 50S NORTH OF THE FRONT FROM GALESBURG...PEORIA AND BLOOMINGTON NORTH WHILE UPPER 60S TO AROUND 70F FROM I-72 SOUTH WHERE DEWPOINTS IN WARM SECTOR IN THE MID 60S. DEEPENING 556 DM 500 MB LOW WAS OVER CENTRAL KS WITH WIDESPREAD CONVECTION AHEAD OF IT OVER IA...MO INTO WESTERN IL. MODELS TAKE SURFACE AND UPPER LEVEL LOW FROM CENTRAL KS INTO CENTRAL MO BY SUNSET AND INTO CENTRAL IL BY THU MORNING. WIDESPREAD CONVECTION EXPECTED NEAR AND AHEAD OF THIS FEATURE OVER CENTRAL/SE IL THROUGH THU. ATMOSPHERE BECOME VERY UNSTABLE BY THIS AFTERNOON ESPECIALLY WITH CAPES RISING TO 2000-3500 J/KG AND HIGHEST SE OF THE IL RIVER WHERE MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND EVENING. ALSO HEAVY RAINS LOOK LIKELY TODAY AND THIS EVENING. THOUGH FLASH FLOOD GUIDANCE VALUES FAIRLY HIGH AROUND 3 INCHES IN 3 HOURS SO DID NOT ISSUE ANY FLOOD WATCHES TODAY. ONE MORE DAY WITH HIGHS IN THE LOW TO MID 80S AND DEWPOINTS IN THE 60S. PER SPC DAY 1 OUTLOOK...A BROAD ZONE OF POTENTIALLY SIGNIFICANT SEVERE WEATHER INCLUDING VERY LARGE HAIL 2 INCH DIAMETER OR LARGER...WIDESPREAD DAMAGING WINDS...AND SCATTERED STRONG/DAMAGING TORNADOES IS FORECAST ACROSS A REGION CENTERED OVER THE MID MS/OH VALLEYS TODAY. AS CONVECTION OVER MO...EASTERN IA AND WESTERN IL MOVES NE INTO THE SOUTHERN GREAT LAKES REGION AND ACROSS THE OH VALLEY THROUGH MIDDAY...HEATING/DESTABILIZATION OF THE PRE-CONVECTIVE AIRMASS SHOULD PERMIT REINTENSIFICATION/EXPANSION OF STORMS ACROSS THIS REGION. MEANWHILE...STORM DEVELOPMENT IS FORECAST TO OCCUR BY EARLY AFTERNOON IN A SECOND BAND FARTHER WEST...DEVELOPING ACROSS MO JUST AHEAD OF THE UPPER SYSTEM...AND THEN EXPANDING SWD ALONG THE SURFACE FRONT. WITH A VERY MOIST WARM SECTOR AIRMASS...STRONG INSTABILITY IS EXPECTED TO DEVELOP BY THIS AFTERNOON. WITH 70 KT MID LEVEL SWLY JET ACROSS THE MID MS/LOWER OH VALLEY REGION ON SE FRINGE OF THE ASSOCIATED LOW... SHEAR/INSTABILITY COMBINATION WILL FAVOR RAPID INTENSIFICATION OF STORMS...WITH STORM MODE TO INCLUDE BOTH SUPERCELLS...AND RAPIDLY MOVING/BOWING CLUSTERS. IN ADDITION TO STRONG MID LEVEL MESOCYCLONES... LOW TROPOSPHERIC SHEAR WILL ALSO SUPPORT LOW LEVEL ROTATION...AND THEREFORE POTENTIAL EXISTS FOR SEVERAL LARGE/STRONG TORNADOES. DAMAGING WINDS ARE LIKEWISE EXPECTED -- PARTICULARLY NEAR BOWING STORM CLUSTERS...AND LARGE HAIL IS ALSO LIKELY ACROSS THIS REGION. THE SECOND/FRONTAL BAND OF STORMS SHOULD CROSS THE MS VALLEY INTO EARLY EVENING... WITH SEVERE POTENTIAL ADVANCING EASTWARD ACROSS THE OH VALLEY REGION THROUGH LATE EVENING. SPC HAS MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND EVENING SE OF THE IL RIVER WITH SLIGHT RISK NW OF THE IL RIVER. MODERATE RISK HAS 45% RISK OF LARGE HAIL (10% RISK OF 2 INCH OR LARGER HAIL WITHIN 25 MILES OF A POINT)...15% RISK OF TORNADOES (10% RISK OF STRONG TORNADOES EF2 OR STRONGER WITHIN 25 MILES OF A POINT). ALSO HAVE 30% RISK OF DAMAGING WIND GUSTS ACROSS MUCH OF IL. OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS EXPECTED YET ON THU AND MUCH COOLER HIGHS IN THE 60S. SPC HAS SLIGHT CHANCE OF SEVERE STORMS EAST OF INDIANA ON THU. SHOWERS DIMINISH FROM WEST TO EAST DURING THU NIGHT AS UPPER LEVEL LOW WEAKENS AND PULLS AWAY FROM IL WITH DRY CONDITIONS PREVAILING FRI. BUT NEXT NORTHERN STREAM UPPER LEVEL LOW DIGS INTO THE MIDWEST FRIDAY NIGHT INTO SAT BRINGING NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. FEW CHANGES MADE TO THE FORECAST EARLY NEXT WEEK WITH A VERY WARM AND HUMID SUMMER-LIKE WEATHER PATTERN SETTING UP ACROSS CENTRAL AND SE IL EARLY NEXT WEEK. THIS DUE TO STRONG UPPER LEVEL RIDGE BUILDING NORTHWARD ACROSS THE EASTERN STATES WITH EXTENDING MODELS LIKE 00Z ECMWF...UKMET AND GFS SHOWING A 595 DM 500 MB HIGH OVER KY BY SUNSET MON. HIGHS IN THE MID TO UPPER 80S SUNDAY AND UPPER 80S AND LOWER 90S MON-WED. HAVE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FROM PEORIA AND BLOOMINGTON NORTH SAT NIGHT THROUGH SUNDAY NIGHT (30% CHANCE FROM GALESBURG TO LACON NORTH SAT NIGHT) DUE TO UPPER LEVEL DISTURBANCE RIDING OVER THE TOP OF THE RIDGE...BUT BEST CHANCES OF CONVECTION APPEAR TO BE OVER NORTHERN IL UP NORTH INTO IA AND WI. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT WED MAY 25 2011 ILZ062-063-066>068-071>073-261100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1145 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES. A MULTI MEDIA BRIEFING ON THIS DANGEROUS WEATHER SITUATION IS CURRENTLY AVAILABLE ON THE ILX WEBSITE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. ILZ043>046-052>057-061-261100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SHELBY-VERMILION- 1145 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. ILZ036-040-041-047-049-050-261100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1145 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN FROM MID AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN ON FRIDAY NIGHT AND SATURDAY. WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL... BUT REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK DOWNSTREAM OF PEORIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN BETWEEN 3 PM AND 10 PM. ILZ027>031-037-038-042-048-051-261645- KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL- WOODFORD- 1136 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN FROM MID AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS MORNING AND AGAIN BETWEEN 3 PM AND MIDNIGHT. HJS && A MULTI MEDIA BRIEFING ON THIS DANGEROUS WEATHER SITUATION IS CURRENTLY AVAILABLE ON THE ILX WEBSITE. HTTP://WWW.WEATHER.GOV/LINCOLN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
923 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 1 S TUSCOLA 39.78N 88.28W
05/25/2011 DOUGLAS IL EMERGENCY MNGR
TREE DOWN ON RAILROAD TRACKS
0810 AM TSTM WND DMG 1 S PESOTUM 39.90N 88.27W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
SEMI BLOWN OVER ON I-57. ONE INJURY.
0820 AM TSTM WND DMG 4 N NEWMAN 39.86N 87.99W
05/25/2011 DOUGLAS IL EMERGENCY MNGR
7 POWER POLES DOWN
0836 AM TSTM WND DMG RANKIN 40.46N 87.90W
05/25/2011 VERMILION IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN
0855 AM TSTM WND GST DANVILLE 40.14N 87.62W
05/25/2011 M56.00 MPH VERMILION IL AWOS
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
925 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST HOOPESTON 40.47N 87.67W
05/25/2011 M62 MPH VERMILION IL TRAINED SPOTTER
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
932 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/25/2011 M1.33 INCH TAZEWELL IL MESONET
&&
25PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
05/25/2011 MORGAN IL MESONET
LARGE TREE LIMBS DOWN IN TOWN. TIME ESTIMATED.
0530 AM TSTM WND DMG 1 E VIRGINIA 39.95N 90.19W
05/25/2011 CASS IL LAW ENFORCEMENT
SHED BLOWN DOWN AND BLOCKING ROAD
0530 AM TSTM WND DMG VIRGINIA 39.95N 90.21W
05/25/2011 CASS IL CO-OP OBSERVER
LARGE TREE LIMBS AND HAM RADIO ANTENNA BLOWN DOWN
0530 AM TSTM WND DMG KILBOURNE 40.15N 90.01W
05/25/2011 MASON IL EMERGENCY MNGR
POWER LINES DOWN AND SEVERAL UPROOTED TREES
0541 AM TSTM WND DMG AUBURN 39.58N 89.75W
05/25/2011 SANGAMON IL EMERGENCY MNGR
ABOUT 1 MILE STRETCH OF POWER POLES DOWN ON RT 104
BETWEEN AUBURN AND I55
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
05/25/2011 M1.50 INCH MASON IL CO-OP OBSERVER
FELL IN A HALF HOUR
0600 AM HEAVY RAIN TOULON 41.09N 89.86W
05/25/2011 M1.20 INCH STARK IL CO-OP OBSERVER
0603 AM TSTM WND DMG 2 SW SPRINGFIELD 39.76N 89.67W
05/25/2011 SANGAMON IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN
0610 AM HAIL 1 N BARTONVILLE 40.65N 89.66W
05/25/2011 M0.75 INCH PEORIA IL EMERGENCY MNGR
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
05/25/2011 M1.33 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW PEORIA 40.71N 89.65W
05/25/2011 M1.63 INCH PEORIA IL ASOS
6 HOUR TOTAL
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
05/25/2011 M1.52 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN DAHINDA 40.95N 90.10W
05/25/2011 M1.64 INCH KNOX IL CO-OP OBSERVER
0740 AM HAIL MOUNT ZION 39.78N 88.88W
05/25/2011 M0.50 INCH MACON IL MESONET
0745 AM TSTM WND DMG 2 NW CERRO GORDO 39.91N 88.76W
05/25/2011 MACON IL EMERGENCY MNGR
2 OUTBUILDINGS AND 1 GRAIN BIN DESTROYED. FROM MACON
COUNTY EMERGENCY MANAGEMENT.
0800 AM TSTM WND DMG 1 S TUSCOLA 39.78N 88.28W
05/25/2011 DOUGLAS IL EMERGENCY MNGR
TREE DOWN ON RAILROAD TRACKS
0808 AM TSTM WND DMG SADORUS 39.97N 88.35W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
TREES DOWN FROM COUNTY EM
0810 AM TSTM WND DMG PESOTUM 39.91N 88.27W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
SEMI BLOWN OVER ON I-57 AT MM 220
0810 AM TSTM WND DMG 1 S PESOTUM 39.90N 88.27W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
SEMI BLOWN OVER ON I-57. ONE INJURY.
0810 AM TSTM WND DMG PESOTUM 39.91N 88.27W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
OLD FLAT ROOF BARN BLOWN OFF.
0811 AM TSTM WND GST MAHOMET 40.19N 88.40W
05/25/2011 M54.00 MPH CHAMPAIGN IL MESONET
0815 AM TSTM WND DMG URBANA 40.11N 88.21W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
POWERLINES AND POWER POLES DOWN
0817 AM TSTM WND DMG 4 SE URBANA 40.07N 88.15W
05/25/2011 CHAMPAIGN IL EMERGENCY MNGR
POWERLINES DOWN
0820 AM HEAVY RAIN GILSON 40.87N 90.20W
05/25/2011 M1.73 INCH KNOX IL MESONET
0820 AM TSTM WND DMG 4 N NEWMAN 39.86N 87.99W
05/25/2011 DOUGLAS IL EMERGENCY MNGR
7 POWER POLES DOWN
0829 AM TSTM WND DMG 1 W OGDEN 40.12N 87.97W
05/25/2011 CHAMPAIGN IL AMATEUR RADIO
2 SEMIS BLOWN OVER ON I-74 BETWEEN MM 194 AND 195.
0836 AM TSTM WND DMG RANKIN 40.46N 87.90W
05/25/2011 VERMILION IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN
0840 AM TSTM WND DMG 1 W FITHIAN 40.11N 87.89W
05/25/2011 VERMILION IL TRAINED SPOTTER
TREES DOWN AND SIDING OFF A HOUSE
0855 AM TSTM WND GST DANVILLE 40.14N 87.62W
05/25/2011 M56.00 MPH VERMILION IL AWOS
0855 AM TSTM WND GST HOOPESTON 40.47N 87.67W
05/25/2011 M62.00 MPH VERMILION IL TRAINED SPOTTER
0857 AM TSTM WND DMG 1 SE DANVILLE 40.13N 87.61W
05/25/2011 VERMILION IL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0858 AM TSTM WND DMG 1 E DANVILLE 40.14N 87.60W
05/25/2011 VERMILION IL EMERGENCY MNGR
POWER LINES DOWN ON THE EAST SIDE OF DANVILLE.
0929 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/25/2011 M1.33 INCH TAZEWELL IL MESONET
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 1 E DELAVAN 40.37N 89.53W
05/25/2011 TAZEWELL IL EMERGENCY MNGR
WINDOWS BLOWN OUT OF A HOUSE...AND A METAL SHED BLOWN
ONTO ROAD.
0615 AM TSTM WND DMG DELAVAN 40.37N 89.54W
05/25/2011 TAZEWELL IL MESONET
PART OF THE ROOF BLOWN OFF HIGH SCHOOL. POWER OUT FOR
MUCH OF SOUTH SIDE OF DELAVAN.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1129 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM LIGHTNING ALLENVILLE 39.56N 88.54W
05/25/2011 MOULTRIE IL TRAINED SPOTTER
LIGHTNING STRUCK A TRAILER AND CAUGHT IT ON FIRE
&&
25The Lincoln radar (KILX), 132 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
37 thunderstorm wind, 16 hail, 6 tornado, 4 flash flood. Local standard time, as filed.
Several trees, tree branches, and power lines were blown down in Winchester.
A storage shed was destroyed in Oxville.
Several trees and power lines were blown down in Beardstown.
A tree was blown onto a house on Kenney Street in Divernon.
Several trees and power lines were blown down in Browning.
Several trees were blown down southeast of Astoria.
Several trees were blown down in Forest City.
Structural damage occurred to a popcorn factory south of Forest City.
Two large trees were blown down in Mt. Pulaski.
A tree was topped at the National Weather Service office east of Lincoln.
Severe thunderstorms produced heavy rainfall, with rates of 3.00 per hour in central Schuyler County. Most rural roads were closed from Littleton through Rushville to the Brown County line, southeast of Ripley.
Severe thunderstorms produced very heavy rainfall with nearly 2.00 of rain in 30 minutes across extreme east and southeast Sangamon County. The biggest impacts were from Divernon through Pawnee to southeast of Mechanicsburg where 3.00 to 4.00 of rain during the early evening resulted in extensive flash flooding of roads and creeks.
Severe thunderstorms produced very heavy rainfall with nearly 2.00 of rain in 30 minutes across northwest Christian County. The biggest impacts were from Sangchris Lake to Kincaid, through Edinburg to southwest of Mount Auburn, where 3.00 to 4.00 of rain during the early evening resulted in extensive flash flooding of roads and creeks.
A few power lines were blown down in Tallula.
Numerous trees and tree branches were blown down in Glasford, including one tree that fell onto a house. In addition, a shed was blown off its foundation on Part Street.
Several large tree limbs were blown down and a fence was knocked over south of Trivoli.
Large tree branches were blown down on the north edge of Canton.
Numerous trees and power lines were blown down across the city of Peoria.
A 10-inch diameter tree was blown down across a road.
A tree was blown down across a road near the corner of Route 8 and Heinz Lane.
Several trees were blown down along the Kickapoo Edwards Blacktop south of Route 150.
A 3-inch diameter tree branch was blown down in Pekin.
A tornado formed about 4 miles east of Heyworth. The tornado damaged a grain bin and then tracked into an open field before dissipating.
A tornado formed about 2 miles southeast of Downs. It crossed Interstate 74 and overturned a semi-truck. The tornado continued tracking to the north-northeast through open fields until it dissipated.
A tree and a few power poles were snapped off in Leroy.
A semi was blown over on I-74 at mile marker 145.
Power poles were blown down and part of a machine shed was damaged east of Windsor.
A tree was blown down along US 150.
A shed was destroyed, playground equipment was damaged, and a large vent was torn off the roof of a school. In addition, a few outbuildings were damaged at Lowes.
Shingles were blown off a house roof, doors were torn off an outbuilding, and several 10-inch diameter tree branches were blown down west of Strasburg.
A few tree branches and power lines were blown down in Effingham.
Severe thunderstorms produced very heavy rainfall with nearly 3.00 of rain in 90 minutes near the town of Rio, and around 2.00 of rain in 30 minutes at Altona in northwest Knox County. The biggest impacts were from Rio to the Mercer County line where 4.00 to 5.00 of rain during the early evening resulted in extensive flash flooding of roads and creeks.
A tornado developed 3.5 miles southeast of Mahomet. It did minor damage to trees before dissipating less than a minute later.
A few 8 to 12-inch diameter tree branches were blown onto a wood fence in Camargo.
Trees were blown onto 3 homes in Villa Grove.
Numerous trees and power lines were blown down across Flora. One tree fell onto a house.
A tornado developed about 1 mile southwest of Clay City. The tornado tracked northeast and dissipated near Clay City High School. Structures damaged along the path of the tornado included a barn and several garages, and 15 homes sustained minor to moderate roof damage. One concrete block storage building collapsed. Numerous trees were also damaged.
Numerous trees were blown down along Route 50 from 2 miles east of Clay City to the Richland County line.
Several buildings were damaged on the south side of Newton.
A tornado briefly touched down in a field, causing no damage.
Numerous trees were blown down in the Jamesburg area, blocking several local roads.
A tornado touched down about 3 miles south of Robinson, and tracked to the northeast. Fourteen homes sustained damage, with three homes losing most of their roof and one home being pushed three feet off its foundation. In addition, numerous outbuildings and garages were destroyed, numerous trees and power poles were blown down, and a large camper was rolled over.
Numerous trees and power lines were blown down in Birds.
Numerous trees were blown down along Route 1 between Lawrenceville and Birds.
Numerous trees were blown down in Lawrenceville. One tree fell onto a mobile home.
Twelve power poles were broken and numerous power lines were blown down from Clark Center northeastward to the Indiana border.
Numerous trees and power lines were blown down across Marshall. In addition, several homes sustained roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyThe tornado archive for Illinois, 2011Warnings in Illinois, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316809, 316811, 316812, 316813, 316815, 316816, 316817, 316878, 316879, 316831, 316840, 316897, 317124, 316818, 317108, 316819, 316848, 316849, 316898, 316835, 316563, 316572, 316577, 316899, 316903, 317109, 316905, 317117, 316907, 316909, 316916, 316918, 316845, 311348, 316821, 311351, 316844, 316842, 316890, 316892, and more.